EconPapers    
Economics at your fingertips  
 

Infinite Density at the Median and the Typical Shape of Stock Return Distributions

Chirok Han, Jin Seo Cho () and Peter Phillips

Journal of Business & Economic Statistics, 2011, vol. 29, issue 2, 282-294

Abstract: Statistics are developed to test for the presence of an asymptotic discontinuity (or infinite density or peakedness) in a probability density at the median. The approach makes use of work by Knight (1998) on L 1 estimation asymptotics in conjunction with nonparametric kernel density estimation methods. The size and power of the tests are assessed, and conditions under which the tests have good performance are explored in simulations. The new methods are applied to stock returns of leading companies across major U.S. industry groups. The results confirm the presence of infinite density at the median as a new significant empirical evidence for stock return distributions.

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://hdl.handle.net/10.1198/jbes.2010.07327 (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Infinite Density at the Median and the Typical Shape of Stock Return Distributions (2011) Downloads
Working Paper: Infinite Density at the Median and the Typical Shape of Stock Return Distributions (2009) Downloads
Working Paper: Infinite Density at the Median and the Typical Shape of Stock Return Distributions (2009) Downloads
Working Paper: Infinite Density at the Median and the Typical Shape of Stock Return Distributions (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:jnlbes:v:29:y:2011:i:2:p:282-294

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/UBES20

DOI: 10.1198/jbes.2010.07327

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Eric Sampson, Rong Chen and Shakeeb Khan

More articles in Journal of Business & Economic Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-24
Handle: RePEc:taf:jnlbes:v:29:y:2011:i:2:p:282-294